Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 196, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 6, 2005, 1:54 AM EST for 6 counties in Indiana. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 1:54 AM EST (06:54 UTC)
- Expired
- Nov 6, 2005, 3:00 AM EST
- In force
- 66 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 2:14 AM EST | TSTM WND DMG | 1 Nw Jamestown, IN | TREE LIMBS DOWN |
| Nov 6, 2:20 AM EST | TSTM WND DMG | 6 Se Lebanon, IN | BARN BLOWN DOWN AT 200E AND 600S JUST NORTH OF FAYETTE. |
| Nov 6, 2:20 AM EST | TSTM WND DMG | 6 Se Lebanon, IN | BARN BLOWN DOWN AT 200E AND 600S JUST NORTH OF FAYETTE IN BOONE COUNTY. |
| Nov 6, 2:25 AM EST | TSTM WND GST 0 | Brownsburg, IN | THUNDERSTORM WIND GUSTS ESTIMATED AT 60 TO 70 MPH |
| Nov 6, 2:25 AM EST | TSTM WND GST 70 | Brownsburg, IN | THUNDERSTORM WIND GUSTS ESTIMATED AT 60 TO 70 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 10:30 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 060653 SVRIND INC011-063-107-109-121-133-060800- /O.NEW.KIND.SV.W.0196.051106T0654Z-051106T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 154 AM EST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOONE COUNTY IN CENTRAL INDIANA HENDRICKS COUNTY IN CENTRAL INDIANA NORTHERN MORGAN COUNTY IN CENTRAL INDIANA SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA EXTREME SOUTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA PUTNAM COUNTY IN WEST CENTRAL INDIANA * UNTIL 300 AM EST * AT 151 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF RUSSELLVILLE...OR ABOUT 23 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAINBRIDGE AROUND 200 AM EST ROACHDALE AROUND 205 AM EST NORTH SALEM AROUND 210 AM EST LIZTON AROUND 215 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3988 8703 3946 8705 3948 8637 4005 8633 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 060738 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 AM EST SUN NOV 6 2005 INC107-121-060745- /O.CAN.KIND.SV.W.0196.000000T0000Z-051106T0800Z/ MONTGOMERY-PARKE- 235 AM EST SUN NOV 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PARKE AND MONTGOMERY COUNTIES IS CANCELLED... STRONG STORMS HAVE MOVED EAST OF THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3985 8667 3946 8705 3948 8637 4005 8633 $$ INC011-063-109-133-060800- /O.CON.KIND.SV.W.0196.000000T0000Z-051106T0800Z/ BOONE-HENDRICKS-MORGAN-PUTNAM- 235 AM EST SUN NOV 6 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST FOR NORTHERN MORGAN...SOUTHERN PUTNAM...HENDRICKS AND SOUTH CENTRAL BOONE COUNTIES... AT 231 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE LOCATED NEAR FROM NEAR WHITESTOWN...OR ABOUT 17 MILES SOUTHEAST OF FRANKFORT...TO NEAR HEARTLAND CROSSING...ABOUT 10 MILES SOUTHWEST OF INDIANAPOLIS. THEY WERE MOVING NORTHEAST AT 60 MPH. LAT...LON 3985 8667 3946 8705 3948 8637 4005 8633 $$ JK
000 WWUS53 KIND 060802 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 301 AM EST SUN NOV 6 2005 INC011-063-109-133-060811- /O.EXP.KIND.SV.W.0196.000000T0000Z-051106T0800Z/ BOONE-HENDRICKS-MORGAN-PUTNAM- 301 AM EST SUN NOV 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN...SOUTHERN PUTNAM...HENDRICKS AND SOUTHERN BOONE COUNTIES EXPIRED AT 300 AM EST... SEVERE STORMS MOVED EAST OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3985 8667 3946 8705 3948 8637 4005 8633 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 12:20 PM EST, 13 hours 34 minutes earlier.
Area forecast discussion, Nov 5, 12:20 PM EST, 13 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1220 PM EST SAT NOV 5 2005 .DISCUSSION...FCST FOCUS REMAINS ON POTENTIAL FOR WIDESPREAD SEVERE WEATHER EVENT TONIGHT. ALL MODELS IN GENERAL AGREEMENT ON HANDLING OF APPROACHING SYSTEM THROUGH SUNDAY. NO SIG ERRORS NOTED AND WILL USE A BLEND BEYOND 12 HRS FOR TEMPS. MAJOR STORM SYSTEM NOW DEVELOPING ACROSS THE CENTRAL U.S. MAIN UPPER WAVE IS MOVING INTO THE FRONT RANGE OF THE ROCKIES. THIS IS INDUCING PRESSURE FALLS WITH SFC LOW NOW LOCATED ACROSS SE KS. PRESSURE RISES ACROSS KS SHOULD FORCE THIS LOW NE INTO CENTRAL MO BY LATER THIS AFTERNOON. MID-UPPER LEVEL FORCING/DIVERGENCE ALREADY INCREASING ACROSS THE REGION. ELEVATED STORMS HAVE DEVELOPED WITHIN REGION OF DEEP ASCENT ACROSS IL BUT DESPITE STRONG EFFECTIVE SHEAR THEY HAVE BEEN UNABLE TO REMAIN ORGANIZED. EXPECT MAIN EVENT TO OCCUR AFTER DARK AS MID-UPPER JET STREAK DEVELOPS ON FRONT SIDE OF THE UPPER TROUGH. STRENGTH OF WIND FIELDS WHICH INCLUDES 50-60KTS AT 850MB AHEAD OF THE COLD FRONT ALONG WITH DEEP LAYER/EFFECTIVE SHEAR IN EXCESS OF 40KTS POINTS TOWARD THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND PERHAPS HAIL. BEST GUESS ON TIMING IS 9 PM TO 4 AM...HOWEVER ONCE A LINE FORMS EXPECT THE FORWARD SPEED 45 TO 55 KTS TO MAKE ANY MODEL FCST MUCH TOO SLOW. THAT SAID, EXPECT LINE OF MOVE OUT OF THE CWA BY 12Z WITH WINDY CONDS THEREAFTER AS INTENSE ISALLOBARIC/PRESSURE RISES HIT THE AREA THROUGH MID MORNING. ANOTHER STRONG SYSTEM IS STILL FORECAST TO IMPACT THE AREA BY TUES-WEDS. EXPECT GULF MOISTURE THAT IS BROUGHT NORTHWARD TODAY/TONIGHT WILL RETURN MORE QUICKLY WITH SECOND SYSTEM SO PRECIP CHCS BY TUES LOOKS GOOD. FAVOR THE GFS SOLUTION FOR MID-LATE WEEK BUT PERHAPS NOT AS COLD/AMPLIFIED OF A SOLUTION. IN A NUTSHELL, ONE MAJOR WEATHER EVENT TONIGHT AND ANOTHER SYSTEM BY MID WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CO
Hazardous weather outlook, Nov 5, 3:20 PM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EST SAT NOV 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-061030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 320 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED: CLOUD TO GROUND LIGHTNING DAMAGING WINDS LARGE HAIL ISOLATED TORNADOES AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA MAINLY AFTER MIDNIGHT. DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, MAINLY NORTH OF INTERSTATE 70. HOWEVER THE THREAT FOR SEVERE WEATHER WILL REMAIN LOW WITH THIS ACTIVITY. A LINE OF SEVERE THUNDERSTORMS WILL DEVELOP ACROSS ILLINOIS AFTER 9 PM. THIS LINE OF STORMS WILL MOVE EAST AT 50 MPH ACROSS CENTRAL INDIANA AFTER MIDNIGHT. THIS LINE WILL PRODUCE DAMAGING STRAIGHT LINE WINDS. ALTHOUGH THE MAIN THREAT WILL BE WIDESPREAD DAMAGING STRAIGHT LINE WINDS...THE INTENSITY OF THE WINDS BOTH NEAR THE SURFACE AND THROUGH THE ATMOSPHERE DOES INDICATE THE POTENTIAL FOR AN ISOLATED TORNADO. AGAIN...THIS IS A VERY STRONG STORM SYSTEM THAT WILL BRING WIDESPREAD DAMAGING WINDS TO CENTRAL INDIANA LATE TONIGHT. WE URGE RESIDENTS OF CENTRAL INDIANA TO STAY ABREAST OF THE CHANGING WEATHER SITUATION THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AFTER THE COLD FRONT PASSES...WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH SUNDAY MORNING WITH GUSTS TO BETWEEN 35 AND 40 MPH POSSIBLE. WINDS WILL DIMINISH AFTER NOON ON SUNDAY. ANOTHER COLD FRONT CROSSING THE AREA ON WEDNESDAY WILL BRING A CHANCE OF THUNDERSTORMS. AT THIS POINT...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED AFTER MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON/CO
In the hours before
Local storm report, Nov 6, 1:48 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
148 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG COVINGTON 40.14N 87.39W
11/06/2005 FOUNTAIN IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0135 AM TSTM WND GST 11 SW LAFAYETTE 40.30N 87.02W
11/06/2005 59 MPH TIPPECANOE IN AMATEUR RADIO
0135 AM TSTM WND GST NORTH TERRE HAUTE 39.54N 87.36W
11/06/2005 60 MPH VIGO IN AMATEUR RADIO
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:13 AM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 42 min |
| Nov 6, 1:18 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 42 min |
| Nov 6, 1:39 AM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 36 min |
| Nov 6, 1:45 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 40 min |
| Nov 6, 1:57 AM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Monroe, Morgan and 2 more | 63 min |
| Nov 6, 2:22 AM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 44 min |
| Nov 6, 2:26 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Morgan and 1 more | 62 min |
| Nov 6, 2:42 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush, Shelby | 63 min |
| Nov 6, 2:59 AM EST | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Johnson, Knox, Monroe and 2 more | 61 min |
| Nov 6, 3:11 AM EST | Tornado Warning | IND | Daviess, Greene, Knox, Monroe, Owen, Sullivan | 49 min |
| Nov 6, 3:25 AM EST | Wind Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Hancock and 10 more | 11 hr |
| Nov 6, 3:32 AM EST | Severe Thunderstorm Warning | IND | Henry, Randolph | 43 min |
| Nov 6, 3:43 AM EST | Tornado Warning | IND | Greene, Monroe, Owen | 37 min |
| Nov 6, 4:04 AM EST | Tornado Warning | IND | Brown, Monroe | 26 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | IND | Rush | 21 min |
| Nov 6, 5:55 AM EST | Severe Thunderstorm Warning | IND | Randolph | 20 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.